Alert archive / Puerto Rico / Flash Flood Warnings in 2024
Flash Flood Warning 85, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 14, 2024, 9:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2024, 9:00 AM CDT (14:00 UTC)
- Expired
- Aug 14, 2024, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 104 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
290
WGCA52 TJSJ 141400
FFWSJU
PRC023-055-067-079-121-125-153-142000-
/O.NEW.TJSJ.FF.W.0085.240814T1400Z-240814T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1000 AM AST Wed Aug 14 2024
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Cabo Rojo, Guanica, Hormigueros, Lajas, Sabana Grande, San German,
and Yauco in Puerto Rico...
* Until 400 PM AST.
* At 1000 AM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
Emergency Managers from San German indicated roads PR 347, PR-317,
114 and 358 are flooded. Rio Guanajibo and its tributaries are out
of their banks ,and additional rivers will likely overflow later
this morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 1801 6717 1804 6721 1817 6718 1815 6680
1813 6680 1795 6686 1798 6692 1795 6691
1793 6696 1798 6702 1795 6719 1793 6718
1795 6721 1799 6721
FLASH FLOOD...RADAR INDICATED
$$
ERG1 follow-up statement
183
WGCA72 TJSJ 142006
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
406 PM AST Wed Aug 14 2024
PRC023-055-067-079-121-125-153-142016-
/O.EXP.TJSJ.FF.W.0085.000000T0000Z-240814T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cabo Rojo PR-Guanica PR-Hormigueros PR-Lajas PR-Sabana Grande PR-
San German PR-Yauco PR-
406 PM AST Wed Aug 14 2024
...FLASH FLOOD WARNING HAS EXPIRED FOR CABO ROJO, GUANICA,
HORMIGUEROS, LAJAS, SABANA GRANDE, SAN GERMAN AND YAUCO COUNTIES...
The heavy rain has ended. However, a Flood Warning (FLWSJU) is in
effect for the Guanajibo River. Please continue to heed remaining
road closures.
A Flash Flood Watch remains in effect until 800 AM AST Thursday for
Puerto Rico and Virgin Islands.
&&
LAT...LON 1801 6717 1804 6721 1817 6718 1815 6680
1813 6680 1795 6686 1798 6692 1795 6691
1793 6696 1798 6702 1795 6719 1793 6718
1795 6721 1799 6721
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 4:15 AM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 14, 4:15 AM CDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
515 AM AST Wed Aug 14 2024
.SYNOPSIS...
A Tropical Storm Warning remains in effect for Puerto Rico and
the U.S. Virgin Islands through this evening. Tropical Storm
Ernesto is bringing strong gusty winds and heavy rainfall to the
region. A significant risk of flooding remains expected, with
mudslides likely in areas of steep terrain. Marine and coastal
conditions will remain deteriorated today. A gradual improvement
in weather conditions is expected by tonight as Ernesto moves
further north of the region and over the open Atlantic waters.
&&
.SHORT TERM...Today through Friday...
A Tropical Storm Warning remains in effect for Puerto Rico and
the U.S. Virgin Islands. At 500 AM AST (0900 UTC), the center of
Tropical Storm Ernesto was located near latitude 19.5 North,
longitude 66.6 West, moving toward the northwest at 16 mph (26
km/h). The center is currently about 85 miles north- northwest of
San Juan with strong and frequent rainbands affecting most of the
area. Tropical storm sustained winds are expected across most of
the eastern side of Puerto Rico, Culebra, Vieques and the U.S.
Virgin Islands this morning. Lingering moisture will persist this
afternoon providing conditions for ongoing rainfall. Marine and
coastal conditions will remain deteriorated with seas greater than
10 feet and life- threatening rip currents, and rough surf
conditions lasting through at least late this afternoon.
Ernesto is expected to produce total rain accumulations of 4 to 6
inches over the U.S and British Virgin Islands. Rainfall totals
of 6 to 8 inches, with maximum amounts of 10 inches, are expected
across southeastern Puerto Rico, with totals of 2 to 4 inches
across northwestern Puerto Rico. Flooding remains a threat were
flash flooding and mud/landslides are possible. A gradual
improvement in weather conditions is expected by tonight. By
Thursday, warm and hot conditions will return along with fair
weather across the region.
Residents and visitors should continue to monitor the progress of
this system and have their tropical emergency plans ready now.
Please refer to the latest Tropical Cyclone Bulletin (TCPAT5) issued
by National Hurricane Center and Hurricane Local Statements (HLSSJU)
issued by WFO San Juan PR for updated information.
&&
.LONG TERM...Saturday through Tuesday...
The current forecast track has Tropical Storm Ernesto far away
from our region by Friday, about 650 miles, and it is forecast to
be a Hurricane at that time. Weather conditions should improve in
our local area and return to a more typical pattern. The latest
Precipitable Water (PWAT) models suggest values returning to
average values. The interaction of surface winds across the
Atlantic due to Ernesto's positions and a surface high pressure
across the eastern Atlantic should promote southeasterly winds
through Sunday, then shift from the east on Monday lasting through
Tuesday. At the upper levels, a TUTT will approach from the
northeast, promoting favorable conditions aloft for daily showers.
In general, local weather during the long term will be dominated
by east-to- southeast winds, daytime heating, and local effects.
Therefore, afternoon convective activity with showers and
thunderstorms is expected across the interior and northwestern
Puerto Rico. For the U.S. Virgin Islands, passing showers dragged
by the winds will reach the islands mainly during the morning
hours. Limited excessive rainfall risk will probably be present as
ponding of water in roads and poorly drained areas is possible
with shower activity, mainly on Friday. Warm conditions will
return by Friday and last through the weekend, mainly across
coastal and lower elevations.
&&
.AVIATION...
(06Z TAFS)
SHRA/TSRA associated to the rainbands from TS Ernesto will continue
to affect the region, generating MVFR to brief LIFT conditions
throughout the period. W winds in TJSJ and TJPS and N winds in TJBQ
at 15-30 knots will gradually turn from the WSW-ESE at 15-20 knots
after 14/14Z. Winds at US terminals will remain from the S at 30-40
knots, decreasing to 20-30 knots after 14/14Z. SHRA/TSRA will
decrease once Ernesto moves away.
&&
.MARINE...
Tropical Storm Ernesto, located 85 miles north- northwest of
San Juan, will continue to move northwestward across the Atlantic
waters, exiting the area later today. Rough, hazardous seas will
continue at through at least tonight. Conditions are expected to
improve on Thursday.
&&
.BEACH FORECAST...
Beach conditions will continue deteriorate as Tropical Storm
Ernesto moves through the region. Large breaking waves are
expected to impact the Virgin Islands and Puerto Rico today
through tonight. High Surf Advisory and High Rip Current
Statements are in effect through at least tonight.
&&
HYDROLOGY...
Tropical Storm Ernesto will bring rainfall accumulation of 4 to 8
inches with maximum amounts of 10 inches for portions of the
Virgin Islands, eastern and southern Puerto Rico, as well as the
interior. The risk of flooding will be significant, with rapid
river rises, and mudslides likely. Please refer to the latest
Flash Flood Watch (FFWSJU) for additional information.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Hurricane Watch for PRZ012-013.
Tropical Storm Warning for PRZ001>013.
Coastal Flood Advisory until 6 PM AST this evening for
PRZ001>003-012-013.
Flood Watch through Thursday morning for PRZ001>013.
High Rip Current Risk through late tonight for PRZ001>003-005-
008-012-013.
High Surf Advisory until 6 PM AST this evening for PRZ001>003-
005-008-012-013.
High Rip Current Risk through late tonight for PRZ010.
VI...Hurricane Watch for VIZ001-002.
Tropical Storm Warning for VIZ001-002.
Coastal Flood Advisory until 6 PM AST this evening for VIZ001-
002.
Flood Watch through Thursday morning for VIZ001-002.
High Rip Current Risk through late tonight for VIZ001-002.
High Surf Advisory until 6 PM AST this evening for VIZ001-002.
AM...Hurricane Watch for AMZ711-716-723-726-733.
Tropical Storm Warning for AMZ711-712-716-723-726-733-735-741-
742-745.
&&
RC-RAM-YZR-OMS-ERG-LIS-RVTIn the hours before
Local storm report, Aug 14, 8:48 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
948 AM AST Wed Aug 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM Landslide 1 NE Parcelas La Milagr 18.18N 66.18W
08/14/2024 Cidra PR Emergency Mngr
Landslide was reported at PR 172, in front
of Migue BBQ, at the beginning of the
bridge.
&&
RVTLocal storm report, Aug 14, 8:49 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
949 AM AST Wed Aug 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Landslide 2 W Aibonito 18.15N 66.30W
08/14/2024 Aibonito PR Emergency Mngr
Emergency managers reported a landslide
obstructing PR-162 by Gallera Asomante.
&&
CVBLocal storm report, Aug 14, 8:51 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
951 AM AST Wed Aug 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM Tropical Cyclone 2 S Juncos 18.21N 65.91W
08/14/2024 Juncos PR Emergency Mngr
Fallen tree blocking PR 934. Stranded people
on the road.
&&
RVTLocal storm report, Aug 14, 8:53 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
953 AM AST Wed Aug 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM Tropical Cyclone 1 ESE Naranjito 18.30N 66.23W
08/14/2024 Naranjito PR Emergency Mngr
Fallen tree knocked down power lines at PR
815, blocking the road.
&&
RVTLocal storm report, Aug 14, 8:55 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
955 AM AST Wed Aug 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM Flash Flood 1 WSW Comerio 18.21N 66.24W
08/14/2024 Comerio PR 911 Call Center
911 CALL CENTER REPORTED A FLOODED HOUSE IN
STREET TURQUESA IN RIO HONDO COMERIO.
&&
LISLocal storm report, Aug 14, 8:56 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
956 AM AST Wed Aug 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM Tropical Cyclone 3 W Hormigueros 18.15N 67.17W
08/14/2024 Cabo Rojo PR Emergency Mngr
Emergency managers reported a fallen tree
obstructing Cll Plan Bonito in Ba.
Guanajibo, right by El Mango business.
Nearby weather stations were reporting 30
mph wind gusts at the time.
&&
CVBThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 11:20 PM CDT | Flash Flood Warning | JSJ | 11 hr | |
| Aug 14, 12:48 AM CDT | Flash Flood Warning | JSJ | 12 hr | |
| Aug 14, 1:06 AM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Aug 14, 2:21 AM CDT | Flash Flood Warning | JSJ | 11 hr | |
| Aug 14, 3:41 AM CDT | Flash Flood Warning | JSJ | 9 hr | |
| Aug 14, 4:07 AM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Aug 14, 4:28 AM CDT | Flash Flood Warning | JSJ | 9 hr | |
| Aug 14, 5:11 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 14, 5:31 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Aug 14, 6:39 AM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Aug 14, 7:23 AM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Aug 14, 9:49 AM CDT | Flash Flood Warning | JSJ | 9 hr | |
| Aug 14, 10:03 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Aug 14, 10:40 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 14, 1:24 PM CDT | Small Craft Advisory | JSJ | 20 hr | |
| Aug 14, 2:31 PM CDT | Areal Flood Warning | JSJ | 40 hr | |
| Aug 14, 3:01 PM CDT | Areal Flood Warning | JSJ | 40 hr | |
| Aug 14, 3:12 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 14, 3:27 PM CDT | Special Weather Statement | JSJ | 33 min | |
| Aug 14, 3:35 PM CDT | Flash Flood Warning | JSJ | 104 min | |
| Aug 14, 3:40 PM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Aug 14, 3:52 PM CDT | Areal Flood Warning | JSJ | 8 hr | |
| Aug 14, 4:29 PM CDT | Areal Flood Warning | JSJ | 9 hr | |
| Aug 14, 6:32 PM CDT | Areal Flood Warning | JSJ | 15 hr | |
| Aug 14, 6:41 PM CDT | Areal Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.